MAUDE Adverse Event Report: SYNTHES GMBH VERTEBRAL BODY RETAINER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH VERTEBRAL BODY RETAINER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.820.111
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the leaf spring located between the handles of the vertebral body retainer broke and fell out during the cleaning process at the hospital.There was no patient involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation of " 03.820.111, vertebral body retainer" revealed that the spring located between the handles has been broken and fell out from the device.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the vertebral body retainer would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: device history record (dhr) review conducted: part number: 03.820.111, lot number: t133901, manufacturing site: tuttlingen, release to warehouse date: 02-sep-2016.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no patient involvement and no broken fragments were retained in the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 corrected: d4 (primary udi number).H3, h6: service and repair evaluation: the customer reported that the leaf spring located between the handles of the vertebral body retainer, 03.820.111, lot t133901 broke and fell out during the cleaning process (postoperative) at the hospital.The repair technician reported that spring and weld at device joint was broken.Rust on device joints was present too.Also, cosmetic and instrument operation to be smooth and non-binding through entire range of operation (if applicable) was failed too.The item is not repairable per the inspection sheet.The cause of the issue is faulty parts.The item will be forwarded to customer quality.The evaluation was confirmed.Device history review part number: 03.820.111 lot number: t133901 manufacturing site: tuttlingen release to warehouse date: 02-sep-2016.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VERTEBRAL BODY RETAINER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key21170976
Report Number8030965-2025-00619
Device Sequence Number4276516
Product Code LXH
UDI-Device Identifier07611819945128
UDI-Public(01)07611819945128(10)T133901
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.820.111
Device Lot NumberT133901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer01/17/2025
03/24/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date01/28/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown